MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ RESTOR SINGLEPIECE IOL; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ RESTOR SINGLEPIECE IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number SN6AD1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Disturbances (2140)
Date of Event 07/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was returned for analysis.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
An ophthalmologist reported that following an intraocular lens (iol) implant procedure, the patient had difficulty night driving.Multifocal intolerance.The iol was exchanged in a secondary procedure following the initial procedure.No patient harm.Product available for return.Additional information was requested and received that surgeon did pars plana vitrectomy in addition to iol exchange.
 
Additional Manufacturer Narrative
The lens was returned for evaluation.Solution and blood are dried on the lens.The lens has been cut in half, typical of insertion and removal from the eye.Both pieces are adhered to each other by solution.A power and resolution inspection could not be conducted due to extensive damage.Product history records were reviewed and the documentation indicated the product met release criteria.The product investigation could not identify a root cause for the reported complaint.A power and resolution inspection could not be conducted due to extensive damage.There are no other complaints in this lot.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ RESTOR SINGLEPIECE IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15869527
Report Number1119421-2022-02504
Device Sequence Number5209584
Product Code MFK
UDI-Device Identifier00380652241724
UDI-Public00380652241724
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberSN6AD1
Device Lot Number12559403
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/31/2022
Supplement Date Received by Manufacturer12/05/2022
Initial Report FDA Received Date11/28/2022
Supplement Report FDA Received Date12/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale
Patient Weight71 KG